zbMATH — the first resource for mathematics

Nikol’skii-Stechkin inequality for trigonometric polynomials in \(L_0\). (English. Russian original) Zbl 1117.41017
Math. Notes 80, No. 3, 403-409 (2006); translation from Mat. Zametki 80, No. 3, 421-428 (2006).
Let \(P_n(z),z\in \mathbb{C}\), be an algebraic polynomial of degree \(n\) with complex coefficients. The ”zero norm” or the Mahler measure of \(P_n\) is defined as follows \[ \| P_n\| _0=\exp\left(\frac{1}{2\pi}\int^\pi_{-\pi} \ln| P_n(e^{it})| dt\right). \] The author proves a generalization of the Bernshtein-Nikol’skiĭ–Stechkin inequality for the ”0-norm”: \[ \| P_n'\| _0\leq A_{n,h}\| P_n(z)-P_n(ze^{ih})\| _0,\quad 0<h<\frac{2\pi}{n}, \] and it is shown that this inequality is sharp. Here \(A_{n,h}\) is the ”0-norm” of a certain function, and it is shown that \[ A_{n,h}\leq\frac{n}{\sin(\frac{nh}{2})}\| \sup_{0\leq t\leq 1}| 1+tz| ^{n-1}\| _0, \] where the second factor is equivalent to \(2^{\frac{n-1}{2}}\) as \(n\to\infty\). A similar result is established for trigonometric polynomials.
41A17 Inequalities in approximation (Bernstein, Jackson, Nikol’skiĭ-type inequalities)
42A05 Trigonometric polynomials, inequalities, extremal problems
Full Text: DOI
[1] S. B. Stechkin, ”Generalization of some inequalities due to S. N. Bernstein,” Dokl. Akad. Nauk SSSR [Soviet Math. Dokl.], 60 (1948), no. 9, 1511–1514. · Zbl 0034.03801
[2] S. M. Nikol’skii, ”Generalization of an inequality due to S. N. Bernstein,” Dokl. Akad. Nauk SSSR [Soviet Math. Dokl.], 60 (1948), no. 9, 1507–1510. · Zbl 0034.03901
[3] É. A. Storozhenko, V. G. Krotov, and P. Oswald, ”Direct and inverse theorems of Jackson type in the spaces L p , 0 < p < 1,” Mat. Sb. [Math. USSR-Sb.], 98(140) (1975), 395–415.
[4] V. I. Ivanov, ”Direct and inverse theorems in in approximation theory in the metric of L p for 0 < p < 1,” Mat. Zametki [Math. Notes], 18 (1975), no. 5, 641–658. · Zbl 0337.42001
[5] P. Oswald, ”Inequalities for trigonometric polynomials in the metric of L p , 0 < p < 1,” Izv. Vyssh. Uchebn. Zaved. Mat. [Soviet Math. (Iz. VUZ)], (1976), no. 7, 65–75.
[6] É. A. Storozhenko, Approximation of Functions and Embedding Theorems in the Spaces H p and L p [in Russian], Doctorate thesis in the physico-mathematical sciences, Odessa State University, Odessa, 1978.
[7] V. V. Arestov, ”On integral inequalities for trigonometric polynomials and their derivatives,” Izv. Akad. Nauk SSSR Ser. Mat. [Math. USSR-Izv.], 45 (1981), no. 1, 3–22.
[8] V. V. Arestov, ”Integral inequalities for algebraic polynomials on the unit circle,” Mat. Zametki [Math. Notes], 48 (1990), no. 4, 7–18. · Zbl 0713.30006
[9] I. M. Ryzhik and I. S. Gradshtein, Tables of Integrals, Sums, Series, and Products [in Russian], GITTL, Moscow-Leningrad, 1951.
[10] É. A. Storozhenko, ”On a problem of Mahler on the zeros of a polynomial and its derivative,” Mat. Sb. [Russian Acad. Sci. Sb. Math.], 187 (1996), no. 5, 111–121. · Zbl 0871.30036 · doi:10.1070/SM1996v187n01ABEH000103
[11] É. A. Storozhenko, ”Difference inequalities for polynomials in L 0,” Mat. Studii, 22 (2004), no. 1, 27–34. · Zbl 1066.30006
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.